Texas, 2007Strong Wind in Texas, January 11, 2007
January 11, 2007 · NWS FWD · 1 event in 1 county or zone
Gradient winds between high pressure to the east and developing low pressure to the west caused winds to increase to 20 to 30 MPH with gusts in the upper 30s across North Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gradient winds between high pressure to the east and developing low pressure to the west caused winds to increase to 20 to 30 MPH with gusts in the upper 30s across North Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 11, 5:45 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 11, 5:45 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
545 AM CST THU JAN 11 2007
.AVIATION...
MVFR CEILINGS MOVED INTO THE AREA EARLIER THIS MORNING AND DO NOT
EXPECT MUCH IMPROVEMENT TODAY OR EVEN THE NEXT FEW DAYS. WE COULD
SEE SOME BRIEF VFR CONDITIONS BUT MVFR CEILINGS WILL QUICKLY RETURN.
WINDS WILL AGAIN BE GUSTY FROM THE SOUTH THROUGH TONIGHT.
LATER TONIGHT...EXPECT SCATTERED SHOWERS TO MOVE INTO THE AREA THEN
BECOME MORE NUMEROUS AND MIX WITH THUNDERSTORMS FRIDAY. MVFR/IFR
CONDITIONS...CEILINGS...VSBYS...AND WEATHER...WILL BE A PROBLEM
THROUGH THE WEEKEND AS AN ARCTIC FRONT MOVES THROUGH SATURDAY. 42
&&
.UPDATE...
354 AM
06Z NAM WETTER ON SUNDAY...SO HAVE UPPED POPS MAINLY IN THE NORTH
AND NORTHEAST HALVES OF THE AREA TO BETTER MESH WITH NEW MODEL DATA
AND NEIGHBORING OFFICES. 84
&&
.DISCUSSION...
319 AM
STILL NO CONSENSUS BY THE MODELS. HAVE KEPT TEMPERATURES BETWEEN
THE COLDER NAM AND WARMER GFS...THINKING THAT THE GFS IS STILL
STUCK ON BRINGING A WAVE ACROSS THE FRONT TO HOLD UP THE COLD
AIR...AND AIR THAT COLD WILL NOT BE HELD UP BUT WILL HEAD ON SOUTH
MORE LIKE THE NAM IS FORECASTING. GFS HAS LESS OF A WAVE THAN
YESTERDAY/S RUN SO IT MAY BE MOVING MORE TOWARDS THE NAM/S
SOLUTION. GFS RUN TO RUN CONSISTENCY FOR NEXT WEEK IS STILL
POOR...IT BRINGS A MONDAY AFTERNOON DISTURBANCE OVER THE HILL
COUNTRY WHEN YESTERDAY IT HAD THE DISTURBANCE OVER THE GULF.
AS IS USUAL...WE ARE RIGHT ON THE EDGE OF THE WINTER WEATHER AND
MODEL ACCURACY IS NOT WHAT WE NEED TO PIN DOWN THE FORECAST. THE
NAM HAS US COLDER BUT DRIER...GFS IS WETTER BUT WARMER. FLIP A
COIN...ROLL THE DICE...TAKE YOUR CHANCES. FORECASTING WINTER
WEATHER HERE IN NORTH TEXAS IS A LOT LIKE POLITICS...IT/S BEST TO
JUST STAY ON THE FENCE AS LONG AS POSSIBLE BEFORE COMMITTING TO
ANYTHING. 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 67 60 61 47 48 / 10 30 40 80 70
WACO, TX 68 61 68 55 55 / 10 30 40 40 70
PARIS, TX 61 57 62 50 50 / 10 30 40 80 80
DENTON, TX 67 59 60 45 45 / 10 30 40 80 70
MCKINNEY, TX 66 61 61 47 47 / 10 30 40 80 70
DALLAS, TX 67 59 64 49 50 / 10 30 40 80 70
TERRELL, TX 67 59 66 51 53 / 10 30 40 80 70
CORSICANA, TX 67 59 68 57 57 / 10 30 40 60 70
TEMPLE, TX 67 61 69 61 61 / 10 30 40 40 60
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
42/82
Hazardous weather outlook, Jan 11, 2:58 AM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
258 AM CST THU JAN 11 2007
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
258 AM CST THU JAN 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...WITH STORMS BECOMING
MORE WIDESPREAD OVER THE REGION FRIDAY NIGHT AND SATURDAY. SOME OF
THE STORMS COULD BECOME STRONG BEFORE A COLD FRONT MOVES THROUGH
THE REGION DURING THE DAY SATURDAY.
BEHIND THE FRONT...THE CHANCE FOR THUNDERSTORMS WILL DIMINISH. AT
THE SAME TIME...TEMPERATURES WILL RAPIDLY PLUMMET...AND MAY FALL
BELOW FREEZING BEFORE THE RAIN ENDS IN THE NORTHWEST. THERE IS
STILL SOME UNCERTAINTY ABOUT THE SPEED OF THE FRONT AND ARRIVAL
OF THE COLD AIR BEFORE THE RAINS END. THUS...THERE IS THE POSSIBILITY
OF FREEZING RAIN SATURDAY NIGHT AND SUNDAY...GENERALLY TO THE
NORTHWEST OF A COMANCHE...WEATHERFORD...BONHAM LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Strong Wind, Tarrant
- When
- January 11, 10:00 AM CST
- Where
- Tarrant forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Employee
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A billboard was blown down onto power lines near the intersection of Interstate 35 and Interstate 20 in south Fort Worth.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in California, January 11 to 24, 2007$709 million · 4 events
- Cold in California, January 11 to 24, 20071 death · 4 events
- Winter Storm and Heavy Snow in Colorado, January 11 to 14, 200721 events
- High Surf in Hawaii, January 11 to 14, 200713 events
- Heavy Snow in Utah, January 11 to 13, 20077 events
- Winter Storm and Heavy Snow in Montana, January 11, 20076 events
- Winter Storm and Heavy Snow in Utah, January 11 to 13, 20076 events
- Extreme Cold in Montana, January 11, 20073 events
- Extreme Cold in Idaho, January 11 to 13, 20073 events
- Winter Storm in Wyoming, January 11, 20072 events
- Winter Storm in Wyoming, January 11, 20072 events
- Frost and Freeze in Oregon, January 11 to 12, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9266.